MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter.It was revealed the proximal end of the balloon was wrinkled with kinks on the shaft.The distal end of the balloon surrounding the bond was torn with the balloon shifted over the tip and damaged.The shaft was kinked proximal to the balloon in the area of the hcp holding the shaft to insert the balloon.Functional testing revealed the guidewire could not be inserted due to the outer lumen damaged causing constriction to inner lumen and the balloon damaged.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirms the reported event of unable to deflate balloon due to damage to the distal and proximal ends of the balloon and shaft and the balloon shifted at distal end.However, the evaluation could not identify the cause of why the balloon and shaft was damaged and shifted.The health care provider indicated there were no issues with preparation of the device.It is unknown if the patients vasculature or anatomy was challenging.Because the device was not returned for evaluation, a definite root cause for the reported event could not be determined.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after treating the superficial femoral artery with an lutonix percutaneous transluminal drug coated angioplasty balloon, the balloon allegedly could not be deflated from eight atmospheres after several attempts when using an indeflator.The health care professional allegedly utilized a needle to puncture the balloon through the skin.After the balloon was deflated, the catheter could be removed without difficulties.The health care provider indicated the patient's status was good post procedure.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5511308
Report Number3006513822-2016-00063
Device Sequence Number13576779
Product Code ONU
UDI-Device Identifier00801741088728
UDI-Public(01)00801741088728(17)160430(10)GFYD3101
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number9004
Device Catalogue Number9020413600120
Device Lot NumberGFYD3101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2015
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/18/2016
Supplement Report FDA Received Date04/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;